Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at May 28, 2021, 5:38 PM CDT for Brewster County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2021, 5:38 PM CDT (22:38 UTC)
- Expired
- May 28, 2021, 6:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Midland/Odessa, TX
County Brewster County, TX
The radar
The Midland/Odessa radar (KMAF), 210 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.6 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1694 J/kg
- Mixed-layer CIN
- -279 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
811
WWUS84 KMAF 282238
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
538 PM CDT Fri May 28 2021
TXZ278-279-282315-
Central Brewster County TX-Davis Mountains Foothills TX-
538 PM CDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PECOS AND NORTH
CENTRAL BREWSTER COUNTIES UNTIL 615 PM CDT...
At 538 PM CDT, Doppler radar was tracking a strong thunderstorm near
Marathon, or 23 miles east of Alpine, moving east at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Marathon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Texas.
LAT...LON 3018 10338 3038 10333 3036 10300 3034 10297
3009 10306
TIME...MOT...LOC 2238Z 283DEG 20KT 3026 10327
$$
88What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at May 28, 2:47 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, May 28, 2:47 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 247 PM CDT Fri May 28 2021 .DISCUSSION... Quick update for Severe Thunderstorm Watch # 219. Updates out shortly. && .PREV DISCUSSION... /issued 202 PM CDT Fri May 28 2021/ DISCUSSION... KMAF 18Z RAOB shows a cap still in place, but considerably less than the 12Z run. For some reason, the raob came in w/a sfc Td of 24C, yielding mucapes of over 7000 J/kg! After editing the sounding for a sfc Td of 19C, mucapes dropped to 3400 J/kg, which is still potent. Mid-lvl lapse rates of near 9C/km and a wet-bulb zero of 8600' call for very large hail, and dcapes of 1300 J/kg suggest damaging winds as well. Deep-lyr shear of 40 kts will help maintain supercells, as will a 35+kt LLJ this evening. Radar already shows the first cell going up nrn Brewster County, and this is in line w/the latest HRRR run, which develops additional convection Permian Basin late this afternoon, then SE NM this evening on a possible MCS moving SE out of NM. Saturday looks to be a little less active, w/the primary focus being orographic lifting on easterly flow to the higher terrain out west near the dryline. By Sunday afternoon, the west coast trough will be over Baja del Norte, sending a strong shortwave into West texas and Southeast New Mexico, w/Sunday night looking to be best chances for rain this forecast, w/a continued severe threat. Monday night looks wet/severe as well, as another shortwave calves off the trough. Chances drop off after Monday, but the trough remains parked over Baja, and moisture isn't going anywhere, so a chance of convection remains in play each day. It goes w/out saying that temps will remain below normal in this pattern, given expected convection/cloud cover each day. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 63 81 67 79 / 50 30 20 30 Carlsbad 64 87 67 85 / 20 20 30 50 Dryden 67 87 70 84 / 40 10 30 30 Fort Stockton 64 87 68 84 / 30 20 20 30 Guadalupe Pass 60 85 62 82 / 10 30 40 40 Hobbs 61 82 65 79 / 40 20 30 50 Marfa 58 89 62 84 / 10 30 30 40 Midland Intl Airport 63 82 67 80 / 50 20 20 40 Odessa 63 84 67 81 / 50 20 20 40 Wink 65 88 68 86 / 40 20 20 40 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 88/44
Hazardous weather outlook, May 28, 1:59 PM CDT, 3 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 159 PM CDT Fri May 28 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-291900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 159 PM CDT Fri May 28 2021 /1259 PM MDT Fri May 28 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight There is an enhanced risk of severe storms, capable of producing large to very large hail, damaging winds, and tornadoes. Heavy rain may also result in flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is a risk of severe thunderstorms through Monday. Any severe storms that do develop will be accompanied by large hail, damaging winds, and an isolated tornado. Heavy rain may also result in flash flooding Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, May 28, 3:57 PM CDT, 1 hour 41 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 357 PM CDT Fri May 28 2021 TXZ279-282-282130- Central Brewster County TX-Lower Brewster County TX- 357 PM CDT Fri May 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREWSTER COUNTY UNTIL 430 PM CDT... At 357 PM CDT, Doppler radar was tracking a strong thunderstorm 16 miles north of Persimmon Gap, or 39 miles north of Panther Junction, moving southeast at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Persimmon Gap. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for southwestern Texas. LAT...LON 3011 10344 3018 10325 2982 10286 2964 10320 TIME...MOT...LOC 2057Z 328DEG 12KT 2990 10317 88
Special weather statement, May 28, 4:31 PM CDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 431 PM CDT Fri May 28 2021 TXZ075-282215- Pecos TX- 431 PM CDT Fri May 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PECOS COUNTY UNTIL 515 PM CDT... At 431 PM CDT, Doppler radar was tracking a strong thunderstorm over Fort Stockton, moving east at 35 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Fort Stockton and Fort Stockton-Pecos County Airport. This includes Interstate 10 between mile markers 257 and 291. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for southwestern Texas. LAT...LON 3083 10286 3093 10299 3117 10285 3088 10233 TIME...MOT...LOC 2131Z 253DEG 30KT 3090 10290 49
Special weather statement, May 28, 4:32 PM CDT, 1 hour 6 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 432 PM CDT Fri May 28 2021 TXZ277>279-282215- Central Brewster County TX-Davis Mountains Foothills TX- Davis Mountains TX- 432 PM CDT Fri May 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREWSTER COUNTY UNTIL 515 PM CDT... At 432 PM CDT, Doppler radar was tracking a strong thunderstorm over Alpine, moving east at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Alpine and Alpine-Casparis Municipal Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for southwestern Texas. LAT...LON 3024 10378 3042 10378 3044 10331 3020 10334 TIME...MOT...LOC 2132Z 273DEG 10KT 3034 10366 88
Special weather statement, May 28, 4:48 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
448 PM CDT Fri May 28 2021
TXZ075-274-282230-
Pecos TX-Reeves County Plains TX-
448 PM CDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PECOS...EAST CENTRAL
REEVES AND SOUTHWESTERN WARD COUNTIES UNTIL 530 PM CDT...
At 447 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles south of Pecos, moving east at 15 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
B F Goodrich Testing Track.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
western and southwestern Texas.
LAT...LON 3138 10321 3137 10318 3113 10308 3106 10347
3123 10354
TIME...MOT...LOC 2147Z 250DEG 13KT 3118 10343Local storm report, May 28, 4:50 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
450 PM CDT FRI MAY 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM HAIL ALPINE 30.36N 103.67W
05/28/2021 E1.00 INCH BREWSTER TX SOCIAL MEDIA
SOCIAL MEDIA REPORT OF PEA SIZED HAIL WITH QUARTER SIZE
HAIL MIXED IN.
&&
DEVIN.CHEHAKSpecial weather statement, May 28, 5:38 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
538 PM CDT Fri May 28 2021
TXZ278-279-282315-
Central Brewster County TX-Davis Mountains Foothills TX-
538 PM CDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PECOS AND NORTH
CENTRAL BREWSTER COUNTIES UNTIL 615 PM CDT...
At 538 PM CDT, Doppler radar was tracking a strong thunderstorm near
Marathon, or 23 miles east of Alpine, moving east at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Marathon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Texas.
LAT...LON 3018 10338 3038 10333 3036 10300 3034 10297
3009 10306
TIME...MOT...LOC 2238Z 283DEG 20KT 3026 10327
88The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:12 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 93 min |
| May 27, 7:21 PM CDT | Special Weather Statement | MAF | Glasscock | 39 min |
| May 27, 7:28 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 40 min |
| May 27, 7:31 PM CDT | Areal Flood Advisory | MAF | Glasscock | 3 hr |
| May 27, 8:41 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Terrell | 79 min |
| May 28, 1:41 PM CDT | Special Weather Statement | MAF | Brewster | 34 min |
| May 28, 2:14 PM CDT | Special Weather Statement | MAF | Brewster | 31 min |
| May 28, 2:23 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 67 min |
| May 28, 3:15 PM CDT | Special Weather Statement | MAF | Pecos | 45 min |
| May 28, 3:24 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 66 min |
| May 28, 3:29 PM CDT | Special Weather Statement | MAF | Brewster | 31 min |
| May 28, 3:30 PM CDT | Areal Flood Advisory | MAF | Brewster | 3 hr |
| May 28, 3:39 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 66 min |
| May 28, 3:57 PM CDT | Special Weather Statement | MAF | Brewster | 33 min |
| May 28, 4:31 PM CDT | Special Weather Statement | MAF | Pecos | 44 min |
| May 28, 4:32 PM CDT | Special Weather Statement | MAF | 43 min | |
| May 28, 4:38 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 67 min |
| May 28, 4:48 PM CDT | Special Weather Statement | MAF | Ward | 42 min |
| May 28, 4:52 PM CDT | Areal Flood Advisory | MAF | Brewster | 3 hr |
| May 28, 4:54 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Reeves | 66 min |
| May 28, 5:45 PM CDT | Special Weather Statement | MAF | Loving | 45 min |
| May 28, 5:46 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Reeves, Upton, Ward | 59 min |
| May 28, 6:22 PM CDT | Special Weather Statement | MAF | Ector | 23 min |
| May 28, 6:27 PM CDT | Special Weather Statement | MAF | Loving | 48 min |
| May 28, 6:32 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves, Ward, Winkler | 58 min |
| May 28, 6:35 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 39 min |
| May 28, 6:41 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Midland, Upton, Ward, Winkler | 64 min |
| May 28, 6:43 PM CDT | Areal Flood Advisory | MAF | Crane, Upton, Ward | 2 hr |
| May 28, 6:56 PM CDT | Special Weather Statement | MAF | Upton | 49 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.